Oxaliplatin-induced Hypersensitivity Reaction- A Rare Reaction in a Patient with Rectal Cancer on Chemotherapy
Nisarg R. Hajariwala *
Department of Clinical Pharmacy, HCG Cancer Center, Vadodara, India.
Aayush Gandhi
Department of Clinical Pharmacy, HCG Cancer Center, Vadodara, India.
Pinaki Mahato
Department of Medical Oncology, HCG Cancer Center, Vadodara, India.
*Author to whom correspondence should be addressed.
Abstract
Oxaliplatin is a third-generation platinum compound, used in combination with fluoropyrimidine, is indicated for - adjuvant treatment of stage III colorectal cancer (CRC) in patients who have undergone complete resection of the primary tumor and in treatment of advanced colorectal cancer. Nausea, fatigue, anemia, vomiting, diarrhea, increased liver enzymes, peripheral neuropathy, and stomatitis are the common side effects. Serious adverse effects such as - thrombocytopenia, neutropenia, hypersensitivity, etc are also observed. A case of oxaliplatin-induced hypersensitivity reaction in a patient with rectal cancer is described in this article. The patient was prescribed injection oxaliplatin 150mg for chemotherapy treatment along with irinotecan and 5 fluorouracil (FOLFIRINOX regimen). This was the 8th cycle of the same regimen. The patient developed hypersensitivity during the treatment and the drug was withdrawn and the patient was treated for a hypersensitivity reaction. This case report illustrates oxaliplatin-induced hypersensitivity reaction - a rare and serious reaction in a patient with rectal cancer on chemotherapy.
Keywords: Oxaliplatin, colorectal cancer, folfirinox, hypersensitivity reaction